MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/13 MM R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/13 MM R; KNEE TIBIAL INSERT
Model Number 02.12.0213FR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 march 2023.Lot 2108874: (b)(4) items manufactured and released on 15-sep-2021.Expiration date: 2026-07-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department.One year after primary cemented tka the patient laments instability and anterior pain.The surgeon replaces the tibial insert with a new one 4mm thicker and resurfaces the patella.The instability was most probably caused by secondary ligament relaxation and the anterior pain was probably disease progression, meaning that the arthritic process started to involve the patella as well.No reason to suspect a faulty device at the origin of this reoperation.
 
Event or Problem Description
At about 1 year 1 month after the primary, revision surgery performed due to knee instability.The surgeon revised the liner (13 to 17 mm) and resurfaced the natural patella.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/13 MM R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16673076
Report Number3005180920-2023-00235
Device Sequence Number17802766
Product Code JWH
UDI-Device Identifier07630030862557
UDI-Public07630030862557
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2026
Device Model Number02.12.0213FR
Device Catalogue Number02.12.0213FR
Device Lot Number2108874
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight96 KG